Medication reaction

Hi, I’m 62 yr old female, first PM on Sept 12, 2019, for sick sinus syndrome bradycardia-tachycardia. I was initially put on Cardizem 25mg, but dropped pressure too low, so now am on Metropolol xl 25 mg, started on 10/25/19. I take it around 6:30 pm, and by 8:30, I’m exhaunted as I sit and watch tv. The other evening I started having hallucinations as I was sitting watching tv. Last night I almost blacked out when I got up to let the dog out. I took my blood pressure (new portable machine) 4 times, 63/43, 74/48, 68/48 & 85/56. I had my daughter take hers to see if machine was working properly and her bp was normal, actually a little high, but she said she was worried about me! My HR was 60, through all of this, which is what my pm is set too. Also, I normally run 102/60, and the metropolol xl is for the tachycardia. Has anyone else had similar reactions to medications? 


4 Comments

MEDICATION

by Gemita - 2019-11-09 15:05:02

Hello Ddefalco326,

That blood pressure is too low and I would speak to your doctor as soon as possible particularly as you are feeling so poorly with it.
 

The lowest my blood pressure has been is 85/47 and I too felt close to passing out.   I have a naturally low BP and heart rate (when I am in normal sinus rhythm) but during AF and other arrhythmia episodes my BP and heart rate can surge to high levels, so I need to take a rate control med to control this.  Unfortunately rate control meds will lower our BP too and the pacemaker will do nothing to rectify BP drops, it only prevents heart rate from falling beneath the set rate.

A change of medication may help + take extra fluids with a little salt to increase BP. I am sure others more qualified will offer further advice.  I think most folks have to battle medication adjustments. It is so trial and error to begin with. Good luck

Thank you

by Ddefalco326 - 2019-11-09 15:25:18

Thank you Gemita, 

My daughter is a nurse and gave me the same advice, drink more fluids and eat more  salt. Crazy thing  is I have been craving salty food lately, I guess the body knows what it needs. I will call dr on Monday, and since my daughter lives with me, I was thinking of taking the med again tonight to see if it was just a fluke. I now remember the dr telling me to cut in half if bp drops too low. My other concern is the hallucinations, my daughter said it is a rare side effect, and that I should stop meds all together. I happened to mention it to my daughter and she looked it up and sure enough it was a side effect. 

Try half dose

by Gemita - 2019-11-09 15:43:41

Yes good idea to halve the dose. I have battled low BP all my life and these beta blockers/calcium channel blockers really play havoc with my BP. May be ask your doctor for a pill in the pocket approach for your tachycardia rather than taking a daily med which you may not always need ?? If you continue to notice hallucinations I would seek an urgent opinion from the hospital or emergency doctors and a decision to stop Metoprolol immediately. In the meantime, trust your body, it knows you best and will never let you down.

i am on Bisoprolol 2.5 mg.  It is cardio selective beta blocker (like I believe Metoprolol) and suits both hubby (with COPD) and me !!  

It takes time to adjust

by Benjijohn - 2019-11-10 02:19:07

Your body is going through a change. I had similiar issues when I first started to take medication for BP.

TBH, not just BP med, but all meds have the same issue. Our bodies need time to adjust to the new med. It is just a temporary issue, and it takes time to find the right dosage. And Even after years later, there will be dosage or med changes just because of some personal thing we are going through, or as simple as moving to another city with different climate or altitude. But all these changes will not be as difficult as you first start to take these kind of med. so please try to be patient and positive

So, talk to your doctor and I am sure s/he will make the appropriate adjustments to make this transition more pleasant for you

Good Luck

 

 

You know you're wired when...

Microwave ovens make you spark.

Member Quotes

The experience of having a couple of lengths of wire fed into your heart muscle and an electronic 'box' tucked under the skin is not an insignificant event, but you will survive.